Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Phoenix, AZ

April 11, 2007Imperial County, Riverside County, San Bernardino County, California; 4 counties in Arizona

NWS Phoenix, AZ issued this red flag warning at Apr 11, 2007, 6:15 AM PDT for Imperial County, Riverside County, San Bernardino County, California; 4 counties in Arizona. It took effect at Apr 11, 2007, 2:00 PM PDT. It was in force for 5 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 6:15 AM PDT (13:15 UTC)
In effect from
Apr 11, 2007, 2:00 PM PDT
Expired
Apr 11, 2007, 7:00 PM PDT
In force
5 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 118 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 3:51 PM PDTNON-TSTM WND GST 5417 W Sandy Valley, CAHORSE THIEF SPRINGS ELV 5000FT
Apr 11, 4:12 PM PDTNON-TSTM WND GST 4816 S Baker, CAMOJAVE RIVER SINK ELEV 950FT
Apr 11, 4:51 PM PDTNON-TSTM WND GST 6929 Ssw Searles Valley, CASQUAW SPRINGS MESONET ELEV 3620 FT
Apr 11, 4:51 PM PDTNON-TSTM WND GST 6929 Ssw Searles Valley, CASQUAW SPRINGS MESONET ELEV 3620FT
Apr 11, 5:11 PM PDTNON-TSTM WND GST 401 Ne Yucca Valley, CA
Apr 11, 5:51 PM PDTNON-TSTM WND GST 51Daggett, CA
Apr 11, 5:51 PM PDTNON-TSTM WND GST 7329 Ssw Searles Valley, CA
Apr 11, 6:56 PM PDTNON-TSTM WND GST 38Needles, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2231 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 111315
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST WED APR 11 2007

AZZ133-111415-
/O.CAN.KPSR.FW.A.0003.070411T1800Z-070412T0200Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
615 AM MST WED APR 11 2007

...FIRE WEATHER WATCH IS CANCELLED FOR THE HIGHER TERRAIN OF 
SOUTH-CENTRAL ARIZONA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FIRE
WEATHER WATCH FOR FIRE WEATHER ZONE 133.

THOUGH WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY LATE THIS
AFTERNOON...HUMIDITY LEVELS ARE ANTICIPATED TO REMAIN JUST HIGH
ENOUGH TO MISS THE 15 PERCENT THRESHOLD. HOWEVER...IF THE AIR BECOMES
DRIER THAN EXPECTED...CRITICAL FIRE WEATHER THRESHOLDS COULD BE MET.
A SIMILAR SITUATION WILL EXIST ON THURSDAY BUT WITH EVEN STRONGER
WINDS. HUMIDITIES ONCE AGAIN ARE EXPECTED TO BE HIGH ENOUGH TO AVOID
CRITICAL THRESHOLDS...BUT THE SITUATION WILL NEED TO BE MONITORED
CLOSELY. 

$$

AZZ131-132-CAZ231-232-120115-
/O.UPG.KPSR.FW.A.0003.070411T1800Z-070412T0200Z/
/O.NEW.KPSR.FW.W.0005.070411T2100Z-070412T0200Z/
/O.NEW.KPSR.FW.A.0004.070412T2000Z-070413T0400Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
615 AM MST WED APR 11 2007 /615 AM PDT WED APR 11 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS
AFTERNOON TO 7 PM MST /7 PM PDT/ THIS EVENING FOR THE LOWER 
ELEVATIONS OF SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-
CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
AND HIGH FIRE DANGER...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR THE LOWER ELEVATIONS OF SOUTHEAST CALIFORNIA
AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG GUSTY 
WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...

FIRE WEATHER ZONES INCLUDED IN BOTH THE WARNING AND THE WATCH AREA
ARE ARIZONA FIRE WEATHER ZONES 131 AND 132 AND CALIFORNIA FIRE
WEATHER ZONES 231 AND 232.

DISCUSSION...

A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD
TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...THIS
AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND
HUMIDITIES WILL DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE
TIME OF THE STRONGEST WINDS. WINDS WILL WEAKEN OVERNIGHT BUT REMAIN
BREEZY OVER SOUTHEAST CALIFORNIA WELL PAST MIDNIGHT. 

A RESURGENCE OF VERY STRONG WINDS IS EXPECTED THURSDAY AFTERNOON AND
EVENING BEHIND THE ASSOCIATED DRY COLD FRONT. DEPENDING ON HOW MUCH
DRY AIR FILTERS IN...CRITICAL FIRE WEATHER CONDITIONS ARE
ANTICIPATED. THUS A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY
AFTERNOON AND EVENING. 


PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

CAZ230-120115-
/O.NEW.KPSR.FW.W.0005.070411T2100Z-070412T0200Z/
JOSHUA TREE NATIONAL PARK-
615 AM PDT WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
PDT THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO EXPECTED
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT
THIS EVENING. 

A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD
TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...THIS
AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND
HUMIDITIES WILL DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE
TIME OF THE STRONGEST WINDS. WINDS WILL WEAKEN OVERNIGHT BUT REMAIN
BREEZY WELL PAST MIDNIGHT.

A RESURGENCE OF VERY STRONG WINDS IS EXPECTED THURSDAY AFTERNOON AND
EVENING BEHIND THE ASSOCIATED DRY COLD FRONT. HOWEVER...HUMIDITIES 
ARE EXPECTED TO BE HIGH ENOUGH TO AVOID CRITICAL THRESHOLDS...BUT
THE SITUATION WILL NEED TO BE MONITORED CLOSELY..

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$


AJ
2 follow-up statements
000 
WWUS85 KPSR 112259
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
359 PM MST WED APR 11 2007

AZZ131-132-CAZ231-232-121300-
/O.UPG.KPSR.FW.A.0004.070412T2000Z-070413T0400Z/
/O.NEW.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/
/O.CON.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
359 PM MST WED APR 11 2007 /359 PM PDT WED APR 11 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /7 PM PDT/
THIS EVENING FOR SOUTHEAST CALIFORNIA...JOSHUA TREE NATIONAL PARK
...SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS
...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER...

...RED FLAG WARNING IN NOW IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8
PM MST /8 PM PDT/ THURSDAY FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND 
SOUTH-CENTRAL ARIZONA DUE TO CONTINUED STRONG GUSTY WINDS...LOW
RELATIVE HUMIDITY AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM
MST /8 PM PDT/ THURSDAY. THE FIRE WEATHER WATCH THAT WAS IN EFFECT
FOR THIS AREA HAS BEEN UPGRADED TO A RED FLAG WARNING AND DOES NOT
INCLUDE JOSHUA TREE NATIONAL PARK.

A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD
TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH... THIS
AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND
HUMIDITIES WILL DROP BELOW 15 PERCENT IN CONJUNCTION WITH THE
STRONGEST WINDS. WINDS WILL WEAKEN...BUT REMAIN BREEZY OVER SOUTHEAST
CALIFORNIA OVERNIGHT. HUMIDITY RECOVERY WILL OCCUR IS SOME AREAS BUT
IS EXPECTED TO BE SHORT LIVED.

A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN THURSDAY
AFTERNOON AND EVENING BEHIND THE PASSAGE OF A DRY COLD FRONT. WINDS
WILL STRENGTHEN...FROM 20 TO 30 MPH ACROSS THE CENTRAL DESERTS OF
ARIZONA...WITH HIGHER GUSTS TO NEAR 40 ARE EXPECTED. DRY AIR WILL
CONTINUE TO OVERSPREAD THE AREA...AGAIN DROPPING DAYTIME HUMIDITY
VALUES BELOW CRITICAL MOISTURE THRESHOLDS. THE COMBINATION OF STRONG
GUSTY WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER PROMPTED THIS
WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

CAZ230-120200-
/O.CON.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/
JOSHUA TREE NATIONAL PARK-
359 PM PDT WED APR 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL
LEAD TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...
THIS AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM
AND HUMIDITIES WILL DROP BELOW 15 PERCENT FOR SEVERAL HOURS
DURING THE TIME OF THE STRONGEST WINDS. WINDS WILL WEAKEN
OVERNIGHT BUT REMAIN BREEZY WELL PAST MIDNIGHT.

A RESURGENCE OF VERY STRONG WINDS IS EXPECTED THURSDAY AFTERNOON
AND EVENING BEHIND THE ASSOCIATED DRY COLD FRONT. HOWEVER...
HUMIDITIES ARE EXPECTED TO BE HIGH ENOUGH TO AVOID CRITICAL
THRESHOLDS...BUT THE SITUATION WILL NEED TO BE MONITORED
CLOSELY..

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MEYERS
000 
WWUS85 KPSR 120151
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
651 PM MST WED APR 11 2007

AZZ131-132-CAZ231-232-121400-
/O.EXP.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/
/O.CON.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
651 PM MST WED APR 11 2007 /651 PM PDT WED APR 11 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/
TO 8 PM MST /8 PM PDT/ THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST
/11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. 

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST
/8 PM PDT/ THURSDAY. 

WIND SPEEDS WILL DIMINISH SOME THIS EVENING ACROSS THE AREA...AS
RELATIVE HUMIDITIES RECOVER SLIGHTLY TO ABOVE 15 PERCENT. THEREFORE...
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE THIS
EVENING AT 7 PM. 

HOWEVER...A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN
THURSDAY AFTERNOON AND EVENING BEHIND THE PASSAGE OF A DRY COLD
FRONT. WINDS WILL STRENGTHEN...FROM 20 TO 30 MPH ACROSS THE CENTRAL
DESERTS OF ARIZONA...WITH HIGHER GUSTS TO NEAR 40 MPH EXPECTED. DRY
AIR WILL CONTINUE TO OVERSPREAD THE AREA...AGAIN DROPPING DAYTIME
HUMIDITY VALUES BELOW CRITICAL MOISTURE THRESHOLDS. THE COMBINATION
OF STRONG GUSTY WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER PROMPTED
THIS WARNING FOR THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING

$$

CAZ230-120300-
/O.EXP.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/
JOSHUA TREE NATIONAL PARK-
651 PM PDT WED APR 11 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. 

ALTHOUGH WINDS ARE STILL GUSTING ABOVE CRITICAL THRESHOLDS ACROSS THE
AREA...RELATIVE HUMIDITIES HAVE RECOVERED INTO THE 30 TO 40 PERCENT
RANGE EARLY THIS EVENING. THEREFORE...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE ON SCHEDULE.

$$

ESTLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 4:30 AM PDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 11, 4:30 AM PDT, 1 hour 45 minutes before
AZZ020>028-CAZ030>033-111800-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
430 AM MST WED APR 11 2007

CORRECTED WATCH/WARNING/ADVISORY SECTION

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A DRY FLOW OF AIR ALOFT FROM THE NORTHWEST AND WEST WILL RESULT IN
SUNNY SKIES TODAY. A STRONG PACIFIC LOW PRESSURE SYSTEM FROM THE
NORTHWEST IS EXPECTED TO BRING WINDY TO VERY WINDY WEATHER FROM THE
SOUTHWEST AND WEST AND AREAS OF BLOWING SAND AND DUST THIS AFTERNOON
THROUGH THURSDAY. IT WILL ALSO BE MUCH COOLER THURSDAY. HIGH
PRESSURE ALOFT FROM THE PACIFIC IS EXPECTED TO BRING A RECOVERY OF
TEMPERATURES SATURDAY. ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM
FROM THE NORTH PACIFIC IS EXPECTED TO BRING WINDY WEATHER AGAIN
FROM THE SOUTHWEST AND NORTHWEST SUNDAY INTO MONDAY.

&&

.SHORT TERM...
TODAY THROUGH FRIDAY...
FLAT RIDGE WITH FLOW ALOFT GRADUALLY SHIFTING FROM DRY NW TO DRY W
RESULTING IN A SUNNY SKIES. ALTHOUGH PRESSURE GRADIENTS WILL BE
TIGHTENING AS A TROF CONTINUES TO DEVELOP AS IT DIGS SE INTO CA/NV
TODAY. THIS WILL CAUSE WINDS TO INCREASE OVER THE REGION BY THIS
AFTERNOON WITH SPEEDS REACHING INTO THE ADVISORY CRITERIA OVER SE CA
AND LOWER CO RIVER VALLEY. THUS A WIND ADVISORY WILL REMAIN IN
AFFECT FOR THESE AREAS THIS AFTERNOON/EVENING. THIS WILL ALSO BE
SUPPOSED BY A 100 KT 300 MB JET CORE PASSING OVER THE AREA TODAY. BY
LATE THURS STRONG UPPER TROF WITH CLOSED UPPER LOW WILL BE OVER AZ
WITH VERY TIGHT PRESSURE GRADIENT THROUGHOUT THE REGION AS WELL AS A
110 KT 300 MB JET CORE OVER SE CA AROUND BOTTOM OF TROF AND THROUGH
SOUTH CENTRAL AZ. WITH THIS...A WIND ADVISORY WILL MOST LIKELY BE
NECESSARY FOR OUR ENTIRE REGION THURS AFTERNOON AND EVENING. THE
WINDS BOTH DAYS WILL CAUSE AREAS OF BLOWING DUST/SAND IN THE
DESERTS. GFS/UK/ ECMWF IN PRETTY GOOD AGREEMENT WITH THIS SYSTEM AS
WELL AS SHOWING IT PRETTY WELL MOISTURE STRAVED FOR OUR REGION.
ALTHOUGH ...SYSTEM IS VERY DYNAMIC WHICH WILL BE ENOUGH TO CAUSE
CLOUDS TO FORM...AS MODELS DO DEVELOP FAIR AMOUNT OF 500/700 MB
MOISTURE NEAR THE NORTHERN EDGES OF SOUTH CENTRAL AZ. THUS...BY
TONIGHT INTO THURS SOME CLOUDINESS WILL DEVELOP FROM LA PAZ COUNTY
ACROSS NORTHERN MARICOPA AND SOUTHERN GILA COUNTY...AND A FEW
SPRINKLES OR LIGHT SHOWERS MAY FALL OVER THE HIGHER TERRAIN OF
NORTHERN MARICOPA AND SOUTHERN GILA COUNTIES THURS AFTERNOON/
EVENING. TROF WILL BE EAST OUR REGION FRI WITH RIDGING BUILDING IN
FROM OFF THE SOUTHERN CA COAST FOR DRY NW FLOW AND LESS WIND.
TEMPS WILL SHOW LITTLE CHANGE TODAY UNDER THE FLAT RIDGE WITH SOME
COOLING THURS AS THE TROF MOVES OVER OUR REGION. LITTLE TEMP CHANGE
FRI SOUTH CENTRAL AZ WITH THE DEPARTURE OF THE TROF BUT SOME
RECOVERY IN TEMPS OVER SW AZ SE CA AS THE RIDGE BUILDS IN.

&&

.LONG TERM...
STRONG UPPER LEVEL RIDGE CONTINUES TO DRIFT EAST SATURDAY...WITH A
SIGNIFICANT WARMING TREND UNDERWAY ACROSS THE ENTIRE CWA. TEMPS WILL
REBOUND TO NEAR NORMAL IN PHOENIX...ABOUT AS EXPECTED YESTERDAY. BUT
THE BIG RIDGE ERODES QUICKLY AS THE NEXT IN A SERIES OF PAC TROUGHS
DEVELOPS TO OUR WEST. ASSOCIATED COLD FRONT IS LIKELY TO MOVE FROM
SOUTHEAST CALIFORNIA AND INTO AZ DURING SUNDAY. IN ADDITION TO THE
WARM IN THE EAST...MOISTURE WILL ALSO BE ON THE INCREASE AS BREEZY
CONDITIONS SPREAD EASTWARD. WE HAVE INTRODUCED SLIGHT CHANCES OF
SHOWERS FOR ZONE 24 FOR SUNDAY NIGHT AND MONDAY AS GFS/ECMWF BOTH
SHOW THE CLOSED LOW NORTH/NORTHEAST OF PHOENIX. AGREE WITH ENSEMBLE
TRENDS IN SHOWING ANOTHER WARMUP EARLY NEXT WEEK...AND MAX TEMPS
NEAR NORMAL AGAIN FOR ZONE 23.

&&

.AVIATION...
NO SIGNIFICANT CLOUDINESS EXPECTED UNTIL ABOUT THURSDAY AFTERNOON
AND NIGHT AS THE MAIN PART OF AN UPPER LEVEL LOW SWINGS ACROSS THE
AREA. MORE SIGNIFICANT ISSUE WILL BE THE STRONG SOUTHWEST SURFACE
WINDS THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. BETWEEN
20Z AND 07Z GUSTS TO 35 KNOTS WILL BE COMMON IN SOUTHEAST CALIFORNIA
AND SOUTHWEST ARIZONA WITH 30 KNOT GUSTS COMMON IN SOUTH-CENTRAL
ARIZONA BETWEEN 22Z AND 03Z...INCLUDING THE PHOENIX METRO AREA.
ACCOMPANYING THE WINDS WILL BE AREAS OF 5-7 MILE SURFACE VISIBILITY
DUE TO BLOWING DUST AND SAND WITH ISOLATED VISIBILITIES BELOW 1 MILE
POSSIBLE...ESPECIALLY NEAR FARM FIELDS AND CONSTRUCTION AREAS.

THE SUSPENDED DUST IS APT LEAD TO SLANT VISIBILITY PROBLEMS BY LATE
THIS AFTERNOON. IT IS POSSIBLE THAT LINGERING SUSPENDED DUST COULD
CAUSE REDUCED SLANT VISIBILITY THURSDAY MORNING.

ANOTHER ROUND OF STRONG WINDS WILL DEVELOP THURSDAY AFTERNOON WITH
GUSTS TO 35 KNOTS POSSIBLE ACROSS THE FORECAST AREA. THUS REDUCED
VISIBILITES WILL ONCE AGAIN DEVELOP...BECOMING WORSE FOR THE PHOENIX
AREA THIS TIME.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEST-SOUTHWEST SURFACE WINDS WILL BECOME STRONG ACROSS THE FORECAST
AREA BY LATE AFTERNOON...ESPECIALLY IN SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA. THIS COMBINED WITH SUFFICIENTLY LOW HUMIDITIES
WILL CREATE RED FLAG CONDITIONS FOR MAINLY THE LOWER ELEVATIONS.
BREEZY TO WINDY CONDITIONS WILL CONTINUE WELL INTO THE NIGHT BEFORE
WEAKENING. DESPITE COOLER TEMPERATURES USHERED IN BY THE COLD
FRONT...CRITICAL FIRE WEATHER THRESHOLDS ARE ANTICIPATED OVER
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY AFTERNOON AND
EVENING AS STRONG WINDS REDEVELOP AND DRIER AIR ENTERS THE AREA.
THUS A FIRE WEATHER WATCH WILL BE ISSUED. SOUTH-CENTRAL ARIZONA
MIGHT REACH CRITICAL THRESHOLDS FOR AN HOUR OR TWO BUT WILL KEEP
THAT AREA OUT OF THE WATCH FOR NOW.

WARMER TEMPERATURES ARE EXPECTED OVER THE WEEKEND...BUT IT LOOKS
LIKE ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE AREA EARLY NEXT
WEEK...POSSIBLY AS SOON AS SUNDAY. MAIN EFFECTS WILL BE WINDS AND
COOLER TEMPERATURES. STILL A FAIR AMOUNT OF UNCERTAINTY ON
TIMING...TRACK...AND INTENSITY.

REFER TO THE RED FLAG WARNING PRODUCT...PHXRFWPSR...FOR ADDITIONAL
INFORMATION.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY INCLUDING
     THE YUMA AREA...ZONES 20 AND 25...FROM 1 PM MST TODAY
     THROUGH 3 AM MST THURSDAY MORNING.

     RED FLAG WARNING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA...
     FIRE WEATHER ZONES 131 AND 132...FROM 2 PM MST TODAY UNTIL 7 PM
     MST THIS EVENING.

     FIRE WEATHER WATCH FOR SOUTHWEST ARIZONA...FIRE WEATHER ZONES
     131 AND 132...FROM THURSDAY AFTERNOON TO THURSDAY EVENING.

CA...WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE
     COUNTY...AND IMPERIAL COUNTY INCLUDING THE LOWER COLORADO RIVER
     VALLEY...ZONES 30...31...32...AND 33...FROM 1 PM PDT TODAY
     THROUGH 3 AM PDT THURSDAY MORNING.

     RED FLAG WARNING FOR SOUTHEAST CALIFORNIA ARIZONA...FIRE
     WEATHER ZONES 231...232...AND 230...FROM 2 PM MST TODAY UNTIL 7
     PM MST THIS EVENING.

     FIRE WEATHER WATCH FOR SOUTHEAST CALIFORNIA...FIRE WEATHER
     ZONES 231 AND 232...FROM THURSDAY AFTERNOON TO THURSDAY EVENING.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DKS/10/17
Hazardous weather outlook, Apr 11, 6:01 AM PDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
601 AM MST WED APR 11 2007

AZZ021>023-026>028-120745-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
601 AM MST WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO
30 MPH GUSTING TO 35 MPH AS A STRONG COLD FRONT APPROACHES THE AREA.
AREAS OF POSSIBLE BLOWING DUST. THESE WINDS ALONG WITH LOW HUMIDITIES
HAS ALSO RESULTED IN A RED FLAG WARNING FOR FIRE WEATHER CONCERNS
FROM 2 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO 40 MPH WILL BECOME WIDESPREAD...CAUSING AREAS OF
REDUCED VISIBILITIES IN BLOWING DUST AS A STRONG COLD FRONT MOVES
THROUGH THE AREA. THESE STRONG WINDS HAS ALSO RESULTED IN A FIRE
WEATHER WATCH FOR THURSDAY AFTERNOON AND EVENING. PLEASE MONITOR
PUBLIC AND FIRE WEATHER FORECASTS FOR ADDITIONAL DETAILS.

ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-120745-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
601 AM MST WED APR 11 2007 /601 AM PDT WED APR 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY IN AFFECT FROM 1 PM THIS AFTERNOON TO 3 AM THURSDAY
MORNING. BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST
WINDS 20 TO 30 MPH GUSTING TO 45 MPH AS A STRONG COLD FRONT
APPROACHES THE AREA. THESE WINDS WILL CAUSE AREAS OF REDUCED
VISIBILITIES IN BLOWING DUST AND BLOWING SAND. THESE STRONG WINDS
ALONG WITH LOW HUMIDITIES HAS ALSO RESULTED IN A RED FLAG WARNING
FOR FIRE WEATHER CONCERNS FROM 2 PM THIS AFTERNOON UNTIL 7 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST TO WEST WINDS
OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL AGAIN OCCUR AS A STRONG
COLD FRONT MOVES THROUGH THE AREA. THIS WILL AGAIN CAUSE AREAS OF
REDUCED VISIBILITIES IN BLOWING DUST AND BLOWING SAND. THESE STRONG
WINDS HAS ALSO RESULTED IN A FIRE WEATHER WATCH FOR THURSDAY
AFTERNOON AND EVENING. PLEASE MONITOR PUBLIC AND FIRE WEATHER
FORECASTS FOR ADDITIONAL DETAILS.

ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-120745-
SOUTHERN GILA/TONTO NF FOOTHILLS-
601 AM MST WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO
30 MPH GUSTING TO 40 MPH AS A STRONG COLD FRONT APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH WILL BECOME WIDESPREAD AS A STRONG COLD FRONT
MOVES THROUGH THE AREA. PLEASE MONITOR PUBLIC AND FIRE WEATHER
FORECASTS FOR ADDITIONAL DETAILS.

ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

.WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:15 AM PDTFire Weather WatchPSRImperial, Riverside10 hr
Apr 11, 3:59 PM PDTRed Flag WarningPSRImperial, Riverside25 hr
Apr 11, 4:12 PM PDTWind AdvisoryPSR28 hr

Nearby

Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.